Mathematische Annalen

, Volume 357, Issue 3, pp 1049–1070 | Cite as

Every bordered Riemann surface is a complete proper curve in a ball

Article

Abstract

We prove that every bordered Riemann surface admits a complete proper holomorphic immersion into a ball of \(\mathbb C ^2\), and a complete proper holomorphic embedding into a ball of \(\mathbb C ^3\).

Mathematics Subject Classification (2000)

32B15 32H02 14H50 53C42 

References

  1. 1.
    Alarcón, A., Forstnerič, F.: Null curves and directed immersions of open Riemann surfaces. arXiv:1210.5617Google Scholar
  2. 2.
    Alarcón, A., López, F.J.: Minimal surfaces in \(\mathbb{R}^3\) properly projecting into \(\mathbb{R}^2\). J. Diff. Geom. 90, 351–382 (2012)MATHGoogle Scholar
  3. 3.
    Alarcón, A., López, F.J.: Null curves in \(\mathbb{C}^3\) and Calabi-Yau conjectures. Math. Ann. 355, 429–455 (2013)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Alarcón, A., López, F.J.: Proper holomorphic embeddings of Riemann surfaces with arbitrary topology into \(\mathbb{C}^2\). J. Geom. Anal. (in press) (2013); arXiv:1104.1893Google Scholar
  5. 5.
    Bell, S.R., Narasimhan, R.: Proper holomorphic mappings of complex spaces. In: Several complex variables, VI, vol. 69, pp. 1–38. Encyclopaedia Math. Sci., Springer, Berlin (1990)Google Scholar
  6. 6.
    Bishop, E.: Mappings of partially analytic spaces. Am. J. Math. 83, 209–242 (1961)CrossRefMATHGoogle Scholar
  7. 7.
    Dor, A.: Immersions and embeddings in domains of holomorphy. Trans. Am. Math. Soc. 347, 2813–2849 (1995)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Drinovec Drnovšek, B., Forstnerič, F.: Holomorphic curves in complex spaces. Duke Math. J. 139, 203–254 (2007)Google Scholar
  9. 9.
    Drinovec Drnovšek, B., Forstnerič, F.: Strongly pseudoconvex Stein domains as subvarieties of complex manifolds. Am. J. Math. 132, 331–360 (2010)Google Scholar
  10. 10.
    Drinovec Drnovšek, B., Forstnerič, F.: The Poletsky-Rosay theorem on singular complex spaces. Indiana Univ. Math. J. (in press) (2013); arXiv:1104.3968Google Scholar
  11. 11.
    Ferrer, L., Martín, F., Meeks III, W.H.: Existence of proper minimal surfaces of arbitrary topological type. Adv. Math. 231, 378–413 (2012)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Forstnerič, F.: Manifolds of holomorphic mappings from strongly pseudoconvex domains. Asian J. Math. 11, 113–126 (2007)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Forstnerič, F.: Stein Manifolds and Holomorphic Mappings: The Homotopy Principle in Complex Analysis. Ergebnisse der Mathematik und ihrer Grenzgebiete, 3. Folge, vol. 56. Springer, Berlin (2011)Google Scholar
  14. 14.
    Forstnerič, F., Globevnik, J.: Discs in pseudoconvex domains. Comment. Math. Helv. 67, 129–145 (1992)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Forstnerič, F., Wold, E.F.: Bordered Riemann surfaces in \({\mathbb{C}}^2\). J. Math. Pures Appl. 91, 100–114 (2009)MathSciNetMATHGoogle Scholar
  16. 16.
    Forstnerič, F., Wold, E.F.: Embeddings of infinitely connected planar domains into \({\mathbb{C}}^2\). Analysis PDE (in press) (2013); arXiv:1110.5354Google Scholar
  17. 17.
    Jones, P.W.: A complete bounded complex submanifold of \({\mathbb{C}}^3\). Proc. Am. Math. Soc. 76, 305–306 (1979)MATHGoogle Scholar
  18. 18.
    López, F.J.: Hyperbolic complete minimal surfaces with arbitrary topology. Trans. Am. Math. Soc. 350, 1977–1990 (1998)CrossRefMATHGoogle Scholar
  19. 19.
    Løw, E.: Embeddings and proper holomorphic maps of strictly pseudoconvex domains into polydiscs and balls. Math. Z. 190, 401–410 (1985)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Majcen, I.: Embedding certain infinitely connected subsets of bordered Riemann surfaces properly into \({\mathbb{C}}^2\). J. Geom. Anal. 19, 695–707 (2009)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Martín, F., Umehara, M., Yamada, K.: Complete bounded holomorphic curves immersed in \({\mathbb{C}}^2\) with arbitrary genus. Proc. Am. Math. Soc. 137, 3437–3450 (2009)CrossRefMATHGoogle Scholar
  22. 22.
    Nadirashvili, N.: Hadamard’s and Calabi-Yau’s conjectures on negatively curved and minimal surfaces. Invent. Math. 126, 457–465 (1996)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Narasimhan, R.: Imbedding of holomorphically complete complex spaces. Am. J. Math. 82, 917–934 (1960)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Stensønes, B.: Proper holomorphic mappings from strongly pseudoconvex domains in \({\mathbb{C}}^2\) to the unit polydisc in \({\mathbb{C}}^3\). Math. Scand. 65, 129–139 (1989)MathSciNetGoogle Scholar
  25. 25.
    Yang, P.: Curvatures of complex submanifolds of \({\mathbb{C}}^n\). J. Diff. Geom. 12, 499–511 (1977)MATHGoogle Scholar
  26. 26.
    Yang, P.: Curvature of complex submanifolds of \({\mathbb{C}}^n\). In: Proceedings of Symposium in Pure Mathematics, vol. 30, part 2, pp. 135–137. Am. Math. Soc., Providence (1977)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Departamento de Geometría y TopologíaUniversidad de GranadaGranadaSpain
  2. 2.Faculty of Mathematics and Physics, Institute of Mathematics, Physics and MechanicsUniversity of LjubljanaLjubljanaSlovenia

Personalised recommendations